Hail, Newton
- When
- April 12, 2:10 PM CST
- Where
- Newton County, Hasty
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.017, -93.050
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 12, 2:00 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT WED APR 12 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT AREA WILL BE IN PRETTY MUCH OF A SUMMER WEATHER PATTERN THROUGH THE SHORT TERM WITH UPPER RIDGING IN THE AREA KEEPING COLD FRONTS AND SIGNIFICANT SHORT WAVES AT BAY AND BRINGING RATHER PERSISTENT TEMPS WITH WARM AND HUMID AIR IN PLACE. SATELLITE SHOWS INCREASING CU ACROSS THE NORTHERN ZONES THIS AFTERNOON SO WILL KEEP SMALL POPS IN THE NORTH THIS EVENING WITH MENTION OF ISOLATED SHOWERS/THUNDERSTORMS IN CASE SOMETHING DOES DEVELOP THERE OVER THE NEXT FEW HOURS. THIS SHOULD DISSIPATE BY 01Z OR 02Z IF IT DOES DEVELOP. THE FRONTAL BOUNDARY TO THE NORTH SHOULD EITHER WEAKEN OR MOVE AWAY BY THURSDAY AS THE UPPER RIDGE STRENGTHENS A LITTLE SO EXPECT NO PRECIP THURSDAY THROUGH FRIDAY NIGHT. TEMPS SHOULD REACH THE MID 80S IN MOST OF THE AREA ON THURSDAY. ON FRIDAY...THE SURFACE PATTERN WILL FAVOR AN INCREASING SOUTHWEST GRADIENT WHICH COULD BRING MODERATE TO STRONG SOUTHWEST WINDS. THIS WILL ALLOW FOR MAX WARMING FOR THIS TIME OF YEAR AND MOST AREAS SHOULD REACH THE UPPER 80S. THE PATTERN CONTINUES INTO SATURDAY BUT BY THAT TIME A SHORT WAVE BEGINS TO MOVE AROUND THE RIDGE INTO THE NORTHERN PLAINS. A FRONT FROM THIS WILL APPRAOCH THE AREA SATURDAY BUT SHOULD NOT PENETRATE THE RIDGE. GFS HINTS AT A MOISTURE AXIS MOVING INTO THE AREA LATE SATURDAY AND SATURDAY NIGHT. THIS COULD BE AN AREA OF CONVECTION OR MCS BUT NOT REAL CONFIDENT IF ANY SUCH THING CAN HOLD TOGETHER INTO THE UPPER RIDGE AXIS. WILL JUST GO WITH PARTLY CLOUDY SKIES AND 10 PERCENT POPS FOR NOW FOR SATURDAY NIGHT BUT WILL NEED TO WATCH THIS. PROBABLY WILL SEE MORE CLOUDS ON SATURDAY SO WILL BACK OFF TO MID 80S FOR MAXES ON SATURDAY. && .LONG TERM...SUNDAY THROUGH WEDNESDAY FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE STATE LATE SUNDAY INTO MONDAY. THIS WILL BRING COOLER AND DRIER CONDITIONS TO THE FORECAST AREA THROUGH THE BEGINNING OF THE WEEK. THIS SYSTEM IS EXPECTED TO LIFT BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. A NEW SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION BY 00Z WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COOLER BEHIND THE FRONT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 60 85 63 87 / 10 10 10 0 HARRISON AR 58 84 61 88 / 20 10 10 0 HOT SPRINGS AR 60 85 63 88 / 10 10 10 0 PINE BLUFF AR 61 86 63 87 / 10 10 10 0 MOUNTAIN HOME AR 59 84 62 87 / 20 10 10 0 MONTICELLO AR 59 86 61 86 / 10 10 10 0 SEARCY AR 58 85 59 87 / 10 10 10 0 MOUNT IDA AR 59 85 60 87 / 10 10 10 0 RUSSELLVILLE AR 57 85 58 88 / 10 10 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...29 / LONG TERM...58/219
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED APR 12 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 38
The Springfield radar (KSGF), 139 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507745, 5507746, 5507747.